Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Apr 27, 2009, 3:47 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 3:47 AM CDT (08:47 UTC)
- Expired
- Apr 27, 2009, 7:57 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
241 WHUS73 KMKX 270847 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CDT MON APR 27 2009 ...BREEZY AND GUSTY SOUTHWEST WINDS TODAY... .SOUTHWESTERLY GALES WITHIN THE WARM SECTOR OVER THE NEARSHORE WATERS OF FAR SOUTHEAST WISCONSIN WILL CONTINUE UNTIL LATE MORNING BEFORE DECREASING. OVER THE REMAINDER OF THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS MORNING AND POSSIBLY INTO THE AFTERNOON. WITH OFFSHORE WINDS OCCURRING...THE WAVES WILL GRADUALLY SUBSIDE THROUGHOUT THE DAY. A COLD FRONT WILL MOVE EAST ACROSS LAKE MICHIGAN DURING THE MIDDLE TO LATE AFTERNOON WITH WINDS VEERING TO THE WEST...THEN NORTH TONIGHT. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CONDITIONS DURING FROM THE MIDDLE AFTERNOON INTO TONIGHT. LMZ646-271500- /O.CAN.KMKX.MF.Y.0002.000000T0000Z-090427T0900Z/ /O.UPG.KMKX.SC.Y.0037.000000T0000Z-090427T2100Z/ /O.NEW.KMKX.GL.W.0009.090427T0847Z-090427T1500Z/ WIND POINT WI TO WINTHROP HARBOR IL- 347 AM CDT MON APR 27 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS THIS MORNING DECREASING TO 10 TO 20 KNOTS BY AFTERNOON. WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643>645-271700- /O.CAN.KMKX.MF.Y.0002.000000T0000Z-090427T0900Z/ /O.CON.KMKX.SC.Y.0037.000000T0000Z-090427T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 347 AM CDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SOUTHWEST WINDS 10 TO 20 KNOTS WITH HIGHER GUSTS. WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING
1 follow-up statement
441 WHUS73 KMKX 271257 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 757 AM CDT MON APR 27 2009 ...BREEZY AND GUSTY SOUTHWEST WINDS THROUGH 1 PM... .GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY AFTERNOON. A COLD FRONT WILL MOVE EAST ACROSS LAKE MICHIGAN DURING THE MIDDLE TO LATE AFTERNOON WITH WINDS DECREASING AND VEERING TO THE WEST...THEN NORTH TONIGHT. WAVES WILL REMAIN BELOW 4 FEET. LMZ646-271800- /O.CAN.KMKX.GL.W.0009.000000T0000Z-090427T1500Z/ /O.EXB.KMKX.SC.Y.0037.000000T0000Z-090427T1800Z/ WIND POINT WI TO WINTHROP HARBOR IL- 757 AM CDT MON APR 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS THROUGH EARLY AFTERNOON THEN SHIFTING WEST 10 TO 20 KNOTS. WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF SHOWERS FROM LATE MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643>645-271800- /O.EXT.KMKX.SC.Y.0037.000000T0000Z-090427T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 757 AM CDT MON APR 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SOUTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS THROUGH EARLY AFTERNOON THEN SHIFTING WEST 10 TO 20 KNOTS. WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. PERIODS OF SHOWERS FROM LATE MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Apr 26, 1:52 PM CDT, 13 hours 55 minutes earlier.
Area forecast discussion, Apr 26, 1:52 PM CDT, 13 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 152 PM CDT SUN APR 26 2009 COMPLEX PATTERN FOR TONIGHT WITH A FEW FOCUS MECHANISMS LEADING TO SHOWERS AND STORMS. LOW PRESSURE OVER THE PLAINS MOVES ACROSS MINNESOTA TONIGHT. CURRENTLY WE ARE WATCHING THE POSITION/BEHAVIOR OF THE SURFACE WARM FRONT STRETCHING EAST FROM THE LOW INTO NORTHERN ILLINOIS. WINDS ACROSS THE AREA ARE TURNING MORE SE TO SOUTH WITH TIME...VEERING AWAY FROM DUE EAST...LIMITING THE EFFECTS OF THE COLD LAKE MICHIGAN AIR. WITH THE 850MB FRONT NOW AS FAR NORTH AS NORTHERN WISCONSIN...WE MAY SEE THE SFC WARM FRONT BEGIN TO WASH OUT/MIX OUT AND MAKE A FAST JUMP TO THE NORTH...REMAINING BETTER DEFINED CLOSE TO THE LAKE WHERE THE COLD LAKE WATERS HAVE INFLUENCE. THIS WOULD DEFINATELY HAPPEN IF WE COULD GET SOME BINOVC OUT THERE TO HEAT THINGS UP. VIS IMAGERY SHOWED SOME THINNING EARLIER OVER THE SW CWA...BUT CONVECTION HAS FILLED IT BACK IN. THE CONVECTION CONTINUES TO FIRE AS A RESULT OF THE MODERATE LLV MOISTURE/SPEED CONVERGENCE ALONG THE FRONT. ADDITIONALLY...THERE IS A WELL DEFINED MCV CIRCULATION JUST SOUTH OF KMLI MOVING TO THE NORTH. THIS IS LIKELY HELPING TO ENHANCE THE DEVELOPMENT OF CONVECTION. THIS MCV IS FROM AN OLD CONVECTIVE SYSTEM THAT ROLLED ACROSS SRN KS/NRN OK LAST NIGHT. THE NAM IS DOING A BETTER JOB THAN THE GFS IN RESOLVING IT. BUFKIT SOUNDINGS FROM THE GFS SHOW THE POTENTIAL OF 1500-1900 J/KG OF CAPE DEVELOPING THIS AFTERNOON IF WE CAN WARM UP INTO THE MID AND UPPER 60S. ROCKFORD HAS HIT THE UPPER 60S SO WE ARE ON OUR WAY. WILL FOLLOW CONVECTION THROUGH THE CWA WITH THE MCV...THEN THE FOCUS TURNS BACK TO THE WEST ALONG THE COLD FRONT. THE TRAILING COLD FRONT FROM THE LOW IS THE CURRENT FOCUS FOR THUNDERSTORMS THIS AFTERNOON WELL TO THE WEST. THE FRONT IS NOT EXPECTED TO GET INTO THE WRN CWA UNTIL AFTER 09Z TONIGHT. SO AFTER THIS EARLY EVENING CONVECTION MOVES THROUGH...THE EASTERN CWA MAY SEE A BREAK FROM THE PCPN UNTIL THE NEXT ROUND OF PRECIP WITH THE FRONT. THE BEST QPF TONIGHT WITH THE COLD FRONT WILL BE WEST OF THE CWA...TO JUST INTO OUR FAR WRN AREAS. THE H8 LLJ POINTS INTO IA AND FAR SW WI AND IS AT AN IMPRESSIVE 65KTS BY AROUND MIDNIGHT. WILL MENTION HEAVY RAIN IN THE WRN CWA FOR TONIGHT. THE FRONT MOVES THROUGH HERE MONDAY MORNING. GIVEN THE LIKELY BEAT UP ATMOSPHERE AND THE WEAK DIURNAL TREND...THE CONVECTION WILL LIKELY HAVE DIMINISHED TO JUST A LARGE AREA OF LIGHT TO MODERATE RAINFALL WITH OCCASIONAL RUMBLES OF THUNDER. OUR RIVERS ARE GETTING STRESSED AND MANY ARE EXPECTED TO EXCEED FLOOD STAGE...AGAIN. SEE OUR AHPS WEB PAGES FOR DETAILS...WEATHER.GOV/MKX. THE RAIN WILL LINGER INTO MONDAY NIGHT AS THE FRONT SLOWS DUE TO ANOTHER MID LEVEL WAVE KICKING NORTHEAST ACROSS THE UPPER GREAT LAKES. THIS KEEPS THE UPPER FLOW SW FOR A BIT LONGER AND SLOWS FROPA. THINGS BEGIN TO DRY OUT FOR TUESDAY THROUGH WEDNESDAY NIGHT. THEN ANOTHER SYSTEM ARRIVES FOR LATE IN THE WEEK...FOR ANOTHER ROUND OF RAIN. && .AVIATION...CIGS HAVE LIFTED TO MVFR OR BETTER AT KMSN AND KENW...AND LIFR/IFR CIGS WILL SLOWLY ERODE AWAY AT KMKE AND KUES LATE THIS AFTERNOON AS A WARM FRONT MAKES ITS WAY ACROSS SOUTHEAST WISCONSIN. THEN MVFR CIGS AND LOCAL VFR CIGS EXPECTED AND LASTING INTO TNT. SCT SHOWERS AND TSTORMS WILL STILL BE ONGOING DURING THE NIGHT. LLWS IS LIKELY TONIGHT AT ALL TAF SITES DUE TO THE LOW LEVEL JET IN EXCESS OF 60KT AROUND 2500FT OVERHEAD. THE COLD FRONT AND WIDESPREAD SHOWERS AND TSTORMS WILL THEN MOVE EWD ACROSS SRN WI BY MIDDAY MON. CONDITIONS EXPECTED TO IMPROVE BY MON EVENING BEHIND THE FRONT. && .MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 21Z MON. LIGHT EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH EARLY EVENING AHEAD OF A WARM FRONT PUSHING NORTHWARD THROUGH SOUTHERN WISCONSIN AND SOUTHERN LAKE MICHIGAN. BREEZY SOUTH WINDS WILL THEN TAKE OVER TONIGHT AND MONDAY WITH HIGH WAVES DEVELOPING. AREAS OF DENSE FOG IN THE NEARSHORE WATERS SHOULD ERODE AWAY AFTER THE WARM FRONT PASSES AND THE WINDS INCREASE OUT OF THE SOUTH. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT MONDAY FOR LMZ643>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...CRONCE
Hazardous weather outlook, Apr 26, 9:17 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CDT SUN APR 26 2009 WIZ046-047-051-052-056>060-062>072-280230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 917 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS A STRONG WARM FRONT PUSHES NORTHWARD. THE MAIN SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. RECENT HEAVY RAINFALL AND THE ADDITIONAL RAINFALL TONIGHT COULD CAUSE SOME MINOR FLOODING OF STREETS...DITCHES AND OTHER LOW-LYING AREAS IN URBAN AND RURAL LOCATIONS. THIS RAINFALL WILL ALSO CONTINUE TO CAUSE RIVERS TO RISE. SEVERAL RIVERS ARE ALREADY ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES EAST ACROSS SOUTHERN WISCONSIN. THIS COLD FRONT WILL BRING MORE RAINFALL TO THE AREA. THE ADDITIONAL RAINFALL AND THE RAIN THAT HAS ALREADY FALLEN WILL CONTINUE TO CAUSE RIVERS TO RISE WITH SEVERAL RIVERS ALREADY IN FLOOD. THE RAINFALL ALSO HAS THE POTENTIAL TO CAUSE LOCALIZED MINOR FLOODING IN URBAN AND SMALL STREAM AREAS. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...RAINFALL OR ANY HAIL REPORTS WOULD BE APPRECIATED. LMZ643>646-280230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 917 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING WINDS LATER TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT UNTIL LATE TONIGHT FOR AREAS OF DENSE FOG. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT ON MONDAY FOR BREEZY SOUTH WINDS AND HIGH WAVES. THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES ACROSS THE REGION. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH SATURDAY. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:53 PM CDT | River Flood Watch | MKX | Racine | 8 hr |
| Apr 26, 7:58 PM CDT | River Flood Watch | MKX | Ozaukee | 15 hr |
| Apr 26, 8:04 PM CDT | River Flood Watch | MKX | Rock | 15 hr |
| Apr 26, 8:37 PM CDT | Dense Fog Advisory | MKX | Sheboygan | 3 hr |
| Apr 26, 9:11 PM CDT | Marine Dense Fog Advisory | MKX | 7 hr | |
| Apr 27, 4:14 AM CDT | River Flood Warning | MKX | Racine | 49 hr |
| Apr 27, 5:09 AM CDT | River Flood Warning | MKX | Milwaukee | 2 hr |
| Apr 27, 3:57 PM CDT | Small Craft Advisory | MKX | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.